MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 RIST; CATHETER, PERCUTANEOUS

MICRO THERAPEUTICS, INC. DBA EV3 RIST; CATHETER, PERCUTANEOUS
Model Number 106F-071-105
Medical Device Problem Codes Break (1069); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/03/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: analysis results were not available as of the date of this report.A follow-up report will be submitted when analysis is complete.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the rist hub separated from the catheter.The patient was undergoing surgery for treatment of an aneurysm.It was noted the patient's vessel tortuosity was moderate.The access vessel was the right radial artery.It was reported that the catheter was inserted to the correct position, and a distal access catheter (dac) was inserted with microcatheters and wires.Whilst trying to advance the dac and microcatheters, the hub of the rist catheter detached and began to leak fluids.The procedure stopped and all devices were removed for safety.Catheter separation/break occurred in the proximal section during use.There was no friction or difficulty during injection.There was force applied during delivery or removal.The catheter tip was not entrapped/stuck.There was not vasospasm.The catheter was not stuck inside the guide catheter.There was no surgical or medicinal intervention required. the reported device and any accessory devices were prepared and the catheter was flushed as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported that the cause of the catheter separation/break and leak was not determined.It was clarified that the break and leak occur at the hub that connects to the catheter.The patient did not experience any adverse event/injury stopping the procedure.
 
Additional Manufacturer Narrative
H3: product analysis ¿ as found condition: the rist catheter was returned for analysis within a shipping box and a plastic bio-pouch.¿ damage location details: no damages were found with the rist catheter hub.The rist catheter body was found separated/broken at the strain relief, retained by the inner wire.The tubing material at the separated ends exhibited plastic deformation (jagged edges).No damages were found with the rist catheter distal tip.¿ testing/analysis: the rist catheter was flushed, water exited from the separated/broken location.¿ conclusion: based on the device analysis and reported information, the customer¿s ¿catheter separation/break¿ and ¿catheter leak¿ reports were confirmed.The catheter can become separated due to force being applied to the catheter, thus exceeding the tensile strength of the tubing material, subsequently causing it to leak.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
RIST
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key20640899
Report Number2029214-2024-02102
Device Sequence Number7506991
Product Code DQY
UDI-Device Identifier00763000541217
UDI-Public00763000541217
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K211990
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number106F-071-105
Device Catalogue Number106F-071-105
Device Lot Number23477-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/07/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2024
Supplement Date Received by Manufacturer11/10/2024
12/12/2024
Initial Report FDA Received Date11/08/2024
Supplement Report FDA Received Date12/05/2024
01/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale